Jump to content

CatastropheCat: Medicated to the Gills since 2010


CatastropheCat

Recommended Posts

CatastropheCat

Hey everyone!
 
My name is Cat and I've been taking antidepressants since I was 13. I'm now 19 and I've been on more medications than I can remember, as I say in my signature. I'm currently coming off of   abilify  , but taking  viibryd  and lamictal to keep my depression /anxiety combo at bay. I'm also taking ritalin for ADHD. 
 
I really hated the side effects of the abilify - at a higher dose (15 mg) it was making me extremely fatigued, and it's made me hungry all the time at pretty much all doses, leading to significant weight gain (Over the course of taking, if I'm remembering correctly, I've gone from 150ish to about 190).

 

I kind of quit it cold turkey do to some pharamacy mix ups and for the first few days I didn't feel any adverse effects so I asked my psychiatrist how she'd feel about me coming off of it. Her response was that she agreed that I could continue off my dose of 7.5 mg and then we'd see how I felt when it was totally out of my system.

 

Now, however, I'm feeling like my brain is fried and foggy. Concentrating and motivating myself are becoming hard, I'm worried that I came off the drug too quickly and, as I'm in college, I'm really worried about the effects this might have on my ability to learn, do homework, and get good grades.
 
I don't really know how to approach this site, so I guess I'll just go exploring and see what I can find!
 
On another note, I definitely want to look at my medication history now. It's probably huge and I think it'd be interesting to share it with you all.

Edited by scallywag
highlight medications, add white space + tags

CURRENT: (Daily) Viibryd 40 mg, Lamictal 150 mg, Abilify 5 mg, Ritalin 20 mg. (As Needed) Xanax .5 mg.

 

HISTORY: I've been on a variety of different medications since I was 13 (I am now 20), but to be brief I will start with last summer. Summer, 2016 I went on lamictal (100 mg) in an effort to transition off of abilify, which had made me gain a lot of weight over the 2-3 years I was on it. Fall 2016, I went back on abilify because of decreased mood. When I tried to go off later in the fall, psychiatrist didn't tell me to taper. Felt horrible and went back on. Winter 2016/2017 I went up on my lamictal (to 125 mg and then to 150) due to decreased mood. Psychiatrist tried to get me off abilify in late May/early June 2017 to transition to latuda. I had bad withdrawal symptoms had to go back on.

Link to post
  • Moderator Emeritus

CatastropheCat -- Welcome to Surviving Antidepressants (SA)

For us to provide you with the most relevant information, we'll need more details about your situation such as when you took your last dose of Abilify and current doses of the other medications.

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Any drugs prior to that can just be listed with start and stop years.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • We ask for this information in your signature so that we can see it at a glance. A list is easier to understand than one or multiple paragraphs.
  • You can find instructions by clicking this link: Please put your withdrawal history in signature
  • If you are using a phone, please look at both Post #8, and Post #9

Brain fog is a common symptom of withdrawal from psychiatric medications like Abilify. Cold turkey discontinuation has a higher risk of causing symptoms. It's extremely unfortunate that your psychiatrist did not advise you of this. Here's are a few discussion topics for you to read about tapering of medication and about withdrawal symptoms:
Tapering -- what you need to know
What is withdrawal syndrome
Glenmullen’s withdrawal symptom list

The best remedy for withdrawal is the "hair of the dog that bit you" -- a very small dose of the discontinued medication. Please don't add back any amount of Abilify just yet.  Before suggesting a reinstatement dose to consider we need to get a much better understanding of your medication history. This topic provides information about reinstatement, its potential benefits, and the risks:
About reinstating and stabilizing to reduce withdrawal symptoms

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post
  • 1 year later...

Any update?

 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy